Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2007, 4:23 PM CDT for Clay County, Randolph County, Arkansas. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 4:23 PM CDT (21:23 UTC)
- Expired
- Apr 3, 2007, 5:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 145 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 5:01 PM CDT | HAIL 1 | Maynard, AR | |
| Apr 3, 5:20 PM CDT | HAIL 1.75 | Corning, AR | |
| Apr 3, 5:32 PM CDT | HAIL 1 | Corning, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 032123 SVRMEG ARC021-121-032230- /O.NEW.KMEG.SV.W.0015.070403T2123Z-070403T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 423 PM CDT TUE APR 3 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... * UNTIL 530 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF MAYNARD...OR ABOUT 12 MILES SOUTHWEST OF DONIPHAN...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATTICA...BIGGERS...REYNO...SUCCESS...DATTO...CORNING...KNOBEL... HICKORIA...MCDOUGAL...POLLARD...PIGGOTT AND GREENWAY. .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3650 9119 3632 9109 3630 9020 3650 9017 $$
2 follow-up statements
000 WWUS54 KMEG 032141 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 441 PM CDT TUE APR 3 2007 ARC021-121-032230- /O.CON.KMEG.SV.W.0015.000000T0000Z-070403T2230Z/ CLAY AR-RANDOLPH AR- 441 PM CDT TUE APR 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR RANDOLPH AND CLAY COUNTIES... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYNARD...OR ABOUT 11 MILES SOUTHWEST OF DONIPHAN... MOVING SOUTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIGGERS...SUCCESS...REYNO...DATTO...CORNING...POLLARD...PIGGOTT... MCDOUGAL...HICKORIA AND GREENWAY. .A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3650 9119 3632 9109 3630 9020 3650 9017 $$
000
WWUS54 KMEG 032158
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT TUE APR 3 2007
ARC021-121-032230-
/O.CON.KMEG.SV.W.0015.000000T0000Z-070403T2230Z/
CLAY AR-RANDOLPH AR-
457 PM CDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR RANDOLPH AND CLAY COUNTIES...
AT 452 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MAYNARD...OR ABOUT 12 MILES
NORTHEAST OF POCAHONTAS...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BIGGERS...SUCCESS...REYNO...DATTO...CORNING...PEACH ORCHARD...
POLLARD...PIGGOTT...MCDOUGAL...KNOBEL...HICKORIA AND GREENWAY.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
ANOTHER SEVERE THUNDERSTORM WILL MOVE INTO SOUTHERN RANDOLPH COUNTY
OVER THE NEXT HALF HOUR. THIS STORM WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3641 9131 3624 9125 3615 9110 3615 9083
3624 9082 3626 9026 3650 9017 3649 9107
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:53 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 3, 1:53 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CDT TUE APR 3 2007 .DISCUSSION... STILL LOOKING AT A RISK OF SEVERE WEATHER...LIKELY MOVING THROUGH THE MIDSOUTH LATE AFTERNOON/EVENING AHEAD OF A STRONG COLD FRONT. 18Z LZK SOUNDING AND LATE MORNING AIRCRAFT SOUNDINGS AT MEMPHIS INDICATE A WARM LAYER AT 900 MB TO 750 MB...EFFECTIVELY CAPPING DEEP MOIST CONVECTION. THIS CAP IS GRADUALLY ERODING...AS SURFACE TEMPS OVER NORTHERN AR REACH THE LOWER 80S WITH DEWPOINTS IN THE MID 60S. GOES VISIBLE IMAGERY INDICATED LINEAR ORIENTED TOWERING CU DEVELOPING OVER THIS AREA... AHEAD OF THE FRONT WHICH ROUGHLY EXTENDED ALONG INTERSTATE 44 AT DISCUSSION TIME. EXPECT A MULTI SEGMENT LINEAR MCS TO BECOME BETTER ORGANIZED OVER THE OZARKS LATE THIS AFTERNOON WHICH SHOULD MOVE THROUGH THE MIDSOUTH THIS EVENING. 18Z SPC MESOANALYSIS ESTIMATED CAPES WERE APPROACHING 2000 J/KG OVER THE MIDSOUTH. WITH MARGINAL SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. GIVEN THE HIGH INSTABILITY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT NEAR BOUNDARIES AND OTHER LOCALIZED SOURCES OF HIGHER HELICITY. WHAT TORNADO THREAT THERE IS SHOULD DECREASE BY LATE EVENING AS INSTABILITY MODERATES. POST FRONTAL AIRMASS CHANGE WILL BE DRAMATIC... COURTESY OF SIGNIFICANTLY COOLER AND DRIER CANADIAN AIR. VERY LOW DEWPOINTS AND LIGHT WINDS WILL LIKELY RESULT IN SUBFREEZING MINIMUM TEMPS THIS WEEKEND. SOME QUESTION PERSISTS CONCERNING THE AMOUNT OF MID AND HIGH CLOUDS...BUT THE LOW DEWPOINTS REMAIN AND WINDS SHOULD BE LIGHT BY LATE THURSDAY. 1000 TO 500 MB THICKNESSES OF 5220 M ARE CERTAINLY UNUSUAL FOR EARLY/MID APRIL. WILL MENTION MORNING FROST IN THE WEEKEND PERIODS AND MAINTAIN MENTION OF POSSIBLE FREEZING TEMPS IN THE HAZARDOUS WEATHER OUTLOOK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 50 63 40 60 / 70 0 0 0 MKL 47 61 30 56 / 70 0 0 0 JBR 47 62 35 57 / 40 0 0 0 TUP 56 66 37 59 / 80 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 3, 2:55 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT TUE APR 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041030- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 255 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF THE MIDSOUTH. THE MODERATE RISK AREA IS ROUGHLY NORTH OF A CLARKSDALE TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF SEVERE WEATHER EXISTS SOUTH OF THIS LINE. A STRONG COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS EVENING AND EARLY WEDNESDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE EXPECTED...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY IN THE MODERATE RISK AREA. STORMS WILL LIKELY AFFECT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BETWEEN 3 PM AND 7 PM...AND WESTERN TENNESSEE BETWEEN 4 PM AND 10 PM. THE STORMS WILL LIKELY IMPACT NORTHEAST MISSISSIPPI BETWEEN 8 PM AND 1 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLDER AIR WILL MOVE IN BEHIND THE FRONT AND REMAIN OVER THE MIDSOUTH THROUGH FRIDAY. TEMPERATURES THURSDAY AND FRIDAY MORNINGS COULD BE NEAR THE FREEZING POINT. OVER THE WEEKEND...FREEZING LOW TEMPERATURES ARE LIKELY ACROSS MUCH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON... THROUGH THE EVENING. PWB
In the hours before
Special weather statement, Apr 3, 4:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT TUE APR 3 2007 ARZ008-032145- RANDOLPH AR- 415 PM CDT TUE APR 3 2007 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. AN APPROACHING SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND 60 MPH WINDS WAS LOCATED JUST NORTH OF RANDOLPH COUNTY ARKANSAS 415 PM CDT. THE STORM WAS MOVING SOUTHEAST AT 30 MPH. THIS STORM MAY MOVE INTO NORTHEAST RANDOLPH COUNTY IN THE NEXT 15 MINUTES. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:54 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 66 min |
| Apr 3, 5:24 PM CDT | Flash Flood Warning | MEG | Clay | 3 hr |
| Apr 3, 5:25 PM CDT | Tornado Warning | MEG | Clay | 50 min |
| Apr 3, 5:30 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 30 min |
| Apr 3, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 55 min |
| Apr 3, 6:29 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 31 min |
| Apr 3, 6:35 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 40 min |
| Apr 3, 6:51 PM CDT | Tornado Warning | MEG | Craighead | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.